Test Bank
Med-Surg ATI
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
Med-Surg ATI
Explore Med-Surg ATI, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Free preview · Original latest version
Sample questions from Med-Surg ATI
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 68-year-old client in the emergency department reports crushing substernal chest pain for 40 minutes. BP is 88/54 mm Hg, HR is 52/min, and oxygen saturation is 95% on room air. The ECG shows ST elevation in leads II, III, and aVF, and the client reports taking sildenafil 6 hours ago. Which prescription should the nurse question?
- A.Administer chewable aspirin 324 mg.
- B.Administer sublingual nitroglycerin 0.4 mg.
- C.Establish a second peripheral IV line.
- D.Prepare the client for emergency coronary angiography.
Rationale: Nitroglycerin can cause profound hypotension after recent sildenafil use and is especially hazardous with this client's low BP. Aspirin is appropriate to reduce platelet aggregation unless contraindicated. Additional IV access and emergency coronary angiography support stabilization and reperfusion. The exam takeaway is to screen for hypotension and phosphodiesterase-5 inhibitor use before administering nitrates.
2.A 74-year-old client admitted to a medical unit with heart failure suddenly develops severe dyspnea, pink frothy sputum, and diffuse crackles. BP is 176/98 mm Hg, RR is 34/min, and oxygen saturation is 82% on room air. Which action should the nurse take first?
- A.Measure the client's current weight.
- B.Administer prescribed IV furosemide before changing the client's position.
- C.Place the client upright and initiate oxygen while activating emergency assistance.
- D.Obtain a complete history of recent dietary sodium intake.
Rationale: Severe hypoxemia with frothy sputum indicates acute pulmonary edema, requiring immediate support of oxygenation and emergency escalation. Furosemide is appropriate but should not precede immediate positioning and oxygen support. Weight and sodium history help evaluate heart failure but do not address the current respiratory emergency. The exam takeaway is to stabilize breathing before completing assessment or implementing slower therapies.
3.A 63-year-old client receiving continuous IV unfractionated heparin for a pulmonary embolism develops gingival bleeding and red urine on a medical unit. BP is 108/66 mm Hg, HR is 96/min, and the aPTT is 142 seconds, above the facility's therapeutic range. Which action should the nurse take first?
- A.Stop the heparin infusion and notify the prescriber according to protocol.
- B.Decrease the infusion rate by half and recheck the aPTT in 6 hours.
- C.Administer prescribed warfarin to replace the heparin.
- D.Encourage additional oral fluids to clear the urine.
Rationale: Active bleeding with a markedly elevated aPTT requires stopping heparin and promptly notifying the prescriber. Merely reducing the rate allows continued anticoagulant exposure during active bleeding. Warfarin would not reverse heparin, and fluids do not correct excessive anticoagulation. The exam takeaway is to stop the causative infusion and anticipate evaluation for protamine when heparin-associated bleeding occurs.
4.A 59-year-old client on a surgical unit is 2 days postoperative after total hip arthroplasty. The client suddenly reports pleuritic chest pain and dyspnea; HR is 124/min, RR is 30/min, BP is 100/62 mm Hg, and oxygen saturation is 86% on room air. Which action has priority?
- A.Assess the operative leg for calf circumference differences.
- B.Assist the client to walk to improve venous circulation.
- C.Obtain the scheduled postoperative hemoglobin level.
- D.Apply oxygen and activate the rapid response team.
Answer and rationale are in the full material.
5.A 71-year-old client with COPD arrives at an urgent care clinic with increasing dyspnea and wheezing. The client is alert, RR is 28/min, and oxygen saturation is 84% on room air. The chart documents previous hypercapnic respiratory failure. Which initial oxygen plan is most appropriate?
- A.Withhold oxygen until an arterial blood gas result is available.
- B.Start controlled oxygen and titrate to an oxygen saturation of 88% to 92% while arranging further evaluation.
- C.Administer oxygen only if the client becomes confused.
- D.Use a nonrebreather mask at maximum flow until the saturation remains at 100%.
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 13, 2026 · Independent original practice and study material.